Ask a doctor

Puffy Bags Under the Eyes After Juvederm

Hello all! I had Juvederm injected in my tear troughs exactly a week ago. Three days after the injections, I woke up with huge bags under my eyes. I look 10 years older than I should!!

I saw a doctor on Monday (4 days after the juvederm injections) and he gave me injections of hyaluronidase. It has been 3 days since the hyaluronidase injections and the bags are smaller but still very prominent. I've read that Hyaluronidase should work within two days and should be re-injected after that if you haven't gotten the desired results.

My doctor said the hyaluronidase will continue to work and it's too early to do another injection. He said I should wait at least a week. Is this the case? How quickly should I expect the injections to work? I'm desperate to have my old face back.

Doctor Answers (6)

Fillers and lower eyelids

+1

Sorry for the swelling after the fillers. I would definitely give the hyaluronidase a chance to work.  I would not rei-nject the area for two weeks.


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Puffy bags under the eyes after Juvederm

+1

Juvederm is an excellent hyaluronic acid based injectable that can be used effectively for facial contouring.

Juvederm is commonly used around the lips, the smile lines, the marionette lines, under deep wrinkles, under deep scars, and even under the area of the eye.

Out of all the areas that can be treated, the area under the eye is the trickiest because the skin here is the thinnest in the body and there is a very high concentration of blood vessels. At this stage in your healing you have not achieved your final result. Your best bet is to place a cold compress onto this area and wait for the swelling to resolve so that you may see your Juvederm result.
 

Pat Pazmino, MD
Miami Plastic Surgeon
4.5 out of 5 stars 65 reviews

Juvederm not injected in tear trough proper

+1

It sounds like you did not have Juvederm injected into the tear-trough proper. It was probably injected into the peri-septal spaces, creating the bags under your eyes. Peri-septal injections can take months to get better if not treated properly. Your doctor was right to inject hyaluronidase – if it was injected into the right space.

To get the best results, it is important that your plastic surgeon understand the surgical anatomy of the peri-ocular soft tissue spaces when injecting fillers and hyaluronidase around the eye. I always recommend seeking a Board Certified Plastic Surgeon who understands the peri-orbital anatomy and is comfortable using hyaluronidase in this region.

Daniel Reichner, MD
Newport Beach Plastic Surgeon
4.5 out of 5 stars 9 reviews

You might also like...

Puffy Bags Under Eyes After Juvederm

+1

Hi mk,

Be patient and listen to your physician. Unfortunately, your experience again emphasizes how important it is to choose your injecting physician carefully, especially in the delicate and unforgiving area around the eye. I wish you a rapid return to your "old" face. Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Hold off Hyaluronidase injections for a week

+1

MK,

Your doctor sounds very prudent. Reinjection of hyaluronidase this soon might have dire consequences. Waiting one week is very reasonable. By then, swelling will subside and you'll have a better idea of the result. Good luck!

Kenneth R. Francis, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 31 reviews

Don't do anything else for another month.

+1

To mksebastian,

Hi. Your doctor is right. You may need more hyaluronidase, but wait for things to stabilize. I am afraid there is no perfect answer for this.

Injecting fillers into the tear trough is tricky and problems are not uncommon. I prefer Restylane in this area because it is more forgiving. It has to be injected deep and in very small quantities.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.